Oklahoma, 2014Tornado in Oklahoma, June 23, 2014
June 23, 2014 · NWS TSA · 1 event in 1 county or zone
A landspout tornado developed from a convective cell moving east-southeast across eastern Pittsburg County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A landspout tornado developed from a convective cell moving east-southeast across eastern Pittsburg County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 5:30 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 23, 5:30 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON JUN 23 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS WILL BE EXITING PARTS OF SOUTHEAST OK
AND NORTHWEST AR BY 02Z...WITH VFR CONDITIONS EXPECTED
THIS EVENING. CLEARING SKIES WILL LEAD TO SOME FOG
DEVELOPMENT OVERNIGHT...WITH IFR VSBYS POSSIBLE FOR
KFYV AND KXNA. EXPECT IMPROVING CONDITIONS AFTER
14-15Z.
&&
.PREV DISCUSSION... /ISSUED 401 PM CDT MON JUN 23 2014/
DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ENDING THIS EVENING
ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. CLEARING SKIES
AND LIGHT WINDS WILL ALLOW FOR SOME FOG FORMATION LATER TONIGHT
INTO EARLY TUESDAY MORNING WITH THE GREATEST FOG POTENTIAL ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
TUESDAY SHOULD BE A DRY AND WARM DAY BEFORE RAIN CHANCES RETURN
WEDNESDAY AND THURSDAY AS A WARM FRONT LIFTS NORTH ACROSS THE
AREA. ISOLATED CONVECTION WILL STILL BE POSSIBLE FRIDAY BEFORE
UPPER RIDGING BEGINS TO TAKE CONTROL LEADING TO HOT AND MAINLY DRY
WEATHER OVER THE WEEKEND INTO NEXT WEEK. THE HOTTEST TEMPERATURES
OF THE YEAR SO FAR LOOK TO OCCUR DURING THE FIRST HALF OF NEXT
WEEK...PEAKING JUST BEYOND THE RANGE OF THIS FORECAST.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 63 89 67 88 / 10 10 20 30
FSM 65 89 67 90 / 20 10 20 30
MLC 63 89 68 89 / 10 10 20 30
BVO 60 88 64 86 / 10 10 20 30
FYV 60 85 61 85 / 20 10 20 30
BYV 61 85 61 86 / 20 10 20 30
MKO 61 88 66 87 / 10 10 20 30
MIO 61 86 64 86 / 10 10 20 30
F10 62 88 67 87 / 10 10 20 30
HHW 65 89 69 90 / 10 10 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...18
Hazardous weather outlook, Jun 23, 3:53 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT MON JUN 23 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT MON JUN 23 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
POOR VISIBILITY.
RISK...ELEVATED.
AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS
PARTS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON INTO THE EVENING HOURS BEFORE EXITING TO THE EAST.
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER
SHOWERS AND ANY THUNDERSTORM ACTIVITY...WHICH COULD CREATE THE
POTENTIAL FOR FLASH FLOODING CONDITIONS.
OVERNIGHT...SKIES LOOK TO SCATTER OUT WITH WINDS BECOMING LIGHT.
THESE CONDITIONS COULD CREATE AREAS OF FOG TO DEVELOP ACROSS
PORTIONS OF FAR NORTHEAST OKLAHOMA AND ALSO NORTHWEST ARKANSAS
LATE TONIGHT INTO EARLY TUESDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FRONTAL BOUNDARY IS EXPECTED TO REMAIN OVER THE REGION THROUGHOUT
MUCH OF THE WEEK...WHICH WILL ALLOW FOR CONTINUED CHANCES OF
SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE FRONTAL BOUNDARY LOOKS TO LIFT NORTHWARD WITH HIGH
PRESSURE AND WARMER TEMPERATURES MOVING INTO THE SOUTHERN PLAINS
FOR THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Tornado, Pittsburg
- When
- June 23, 6:59 PM CST to 7:02 PM CST
- Where
- Pittsburg County, 1.5 mi NNE of Haileyville to 1.4 mi NE of Haileyville
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -95.560
A landspout tornado developed northeast of Haileyville. This tornado was witnessed by several people as it moved southeast. It produced no known damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, June 23, 20142 deaths · 1 event
- Tornado and Hail in Ohio, June 23, 2014$847,000 · EF1 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2014$40,000 · 1.5 in hail · 14 events
- Flooding and Damaging Winds in Pennsylvania, June 23 to 24, 2014$46,000 · 50 kt wind · 4 events
- Damaging Winds in Ohio, June 23, 2014$39,000 · 50 kt wind · 7 events
- Flash Flood and Flooding in Arkansas, June 23 to 27, 2014$30,000 · 1 in hail · 9 events
- Tornadoes and Damaging Wind in Illinois, June 23, 2014$36,000 · EF0 · 3 events
- Damaging Winds in Tennessee, June 23, 2014$24,000 · 50 kt wind · 6 events
- Damaging Wind in Indiana, June 23, 2014$30,000 · 61 kt wind · 1 event
- Damaging Winds in Kentucky, June 23, 2014$20,000 · 50 kt wind · 3 events
- Lightning Strike in Louisiana, June 23, 2014$20,000 · 1 event
- Damaging Winds in Texas, June 23, 2014$14,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531559.